Jump to content
Important Survey - Please Participate ×

Klonopin withdrawal. Advice for going back up? Please.


[pa...]

Recommended Posts

Hello. I'm new. I've been on Klonopon for over 5 years. First for GAD and then for PTSD after a horrific car accident. I was on 4mg daily. I would take 2 2mg tablets at night because that's when I flashback the most. I started to taper without knowing what I was doing several months ago. I was down to 1.5mg. On Monday, I dropped to 1mg. And I am horribly sick. I need to function at a high level as I am a nurse practitioner, assist in surgeries, deliver babies, etc. After reading here, I know that my cuts were way too large. I just don't know what to do about it now. Do I go back up to 1.5mg and taper more slowly?  Do I rescue myself with 2mg and start back down?  I'm so lost and I have to work.
Link to comment
Share on other sites

I'm on a Klonopin taper from 3 mgs daily and know your struggle. From my experience I'd say only go back up if your at a point where your just not able to survive. As far as your current taper, maybe try slowing down or start a micro taper (you can find instructions on here) which is a slower gradual cut. I've come close to quitting my job during this but seem to find a hint of relief to keep me going, somehow the whole time. Hope you feel better and just remember it's not a race to get off, listen to your body and work off that.
Link to comment
Share on other sites

I think you could feel a lot better going back to 1.5 mg, not all the way to 2 mg. You have already come a long way from 4 mg, and with a more gradual taper it could be a lot better.

Take care,

JKS

Link to comment
Share on other sites

Updosing never works for me and you've come a long way. Maybe go up to 1.25 and see if that helps. Then make smaller cuts. .25 cuts might help. B
Link to comment
Share on other sites

Reducing by 5 to 10% every 7-14 days is a good place to start after you are resettled at whatever dose you need. Updosing usually isnt helpful for people who have been on a reasonable taper but since you have been going so fast and only recently made the last cut you will probably feel a lot better quite quickly.

 

Members can respond best if they know your medication history. Please take a moment to create a signature line, listing your medication, dose and any relevant history.

Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

Link to comment
Share on other sites

IMO Klonopin SUCKS. I tried up dosing and doing a hold when I was on Xanax to see if my ears would stop ringing. I held for months and it didn't help. Then I was switched over to Klonopin. What a train wreck that was. Up dosing helped some with the withdrawals but not that much. I think it's better to just not taper too quickly. If I hadn't rushed MY taper I wouldn't have had to up dose. Up dosing never helped with my tinnitus. That's really the only complaint I have had during my taper. 

I think of the time I lost doing the hold. It's been 18 months to finish when it could have been 12 maybe 14 months... So for ME I would be in my 4th month of recovery.

Each person is different. If I had it to do over I would have stuck with a long slow taper. One idiot tried doing me off of 6MGs of Klonopin daily in 12 days. But that's a whole different story.

 

Also I found that the smaller the dose the smaller the cut is needed. Once again, that's for ME. That never seemed to make sense. In my perfect world the brain would be smart enough to know that it's on a small dose and no longer needed the 10% every 14 days.  :tickedoff:

Link to comment
Share on other sites

Hello. I'm new. I've been on Klonopon for over 5 years. First for GAD and then for PTSD after a horrific car accident. I was on 4mg daily. I would take 2 2mg tablets at night because that's when I flashback the most. I started to taper without knowing what I was doing several months ago. I was down to 1.5mg. On Monday, I dropped to 1mg. And I am horribly sick. I need to function at a high level as I am a nurse practitioner, assist in surgeries, deliver babies, etc. After reading here, I know that my cuts were way too large. I just don't know what to do about it now. Do I go back up to 1.5mg and taper more slowly?  Do I rescue myself with 2mg and start back down?  I'm so lost and I have to work.

 

You have a very important job, where others depend on you greatly. I would reinstate and get stable then start your taper. Otherwise you the run the risk of extreme symptoms, and your lifestyle would be affected greatly with extreme symptoms. I had to take into consideration my lifestyle when trying to decide how to taper. I worked through my taper and through the withdrawals, and it was hard, but I think it would have been harder if I made huge cuts without stabilizing first, before my next cut. It's important you ask for advice, but at the end of the day, you are the one that has to live your life, so consider the advice and then use what you can and throw away the bones. This journey is challenging whether you do a small taper or not, however the intensity of the symptoms are greater, it seems, with larger cuts and/or cutting without stabilization.

 

So good luck to you, and keep us posted.

 

 

Link to comment
Share on other sites

×
×
  • Create New...